MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 6958716
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent posterior cervical surgery due to cervical vertebra degeneration.Intra-op, the screw was disassembled into 3 parts, nail, nut, and ring.No fragments were remained in the patient body.There were no patient complication reported as a result of this event.The screw was disassembled into 3 parts, nail, nut, and ring.Event date: (b)(6) 2019 date of implant: (b)(6) 2019 date of explant: (b(6) 2019.
 
Additional Manufacturer Narrative
Product analysis results: visual and optical inspection confirmed the screw has been returned damaged and disassembled into three pieces, the screw head, sleeve and the screw.Macroscopic inspection of the damaged screw head revealed a section had been cut out leaving a uneven very jagged fracture surface.The sleeve had also been damaged the same way.The actual screw was not damaged.The nut of the screw was not returned.It appears the screw was removed by some sort of surgical cutting blade.Unable to determine the root cause of the damaged screw.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTEX RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9408037
Report Number1030489-2019-01365
Device Sequence Number2933911
Product Code KWP
UDI-Device Identifier00613994355034
UDI-Public00613994355034
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6958716
Device Lot NumberH5450373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1